Hi I am 26 have IST and am on 25mg of atentolol (beta blocker) this is a personal question ! the last couple times my husband and I have been intamite I have had dryness I read that beta blockers can cause vaginal dryness is this true? has anyone else had this from a beta blocker? If its not the beta blocker I need to find out what it causing it any help is greatly appreciated. thank you!!!!
according to the bnf the side effects are as follows.
bitter taste in mouth
plus other that related to elderly only which why not listed. i think logically if they can cause dry mouth constipation that wouls mean they causing a drying effect to mucus membranes which can be mouth, eyes, intestines, vagina. i only ever had one other person on this medication my mum. and she has vaginal dryness . however there are other hormonal things that can cause this i am 25 and have same problem but it not my drugs doing it. get some ky jelly take things bit slower. make sure you keep well hydrated this will help . i hope . lisa . ps let me know how you get on dont be embarrased it a common complaint that none of us like to talk about which is daft really . . good luck .
Sorry you're having a possible side effect from the BB. It might be worth a call to your cardio's office. He/she can probably prescribe a different BB to see if that solves the problem. If you still have the problem after trying another BB, you can check with your GYN for advice, suggestions, etc. In the meantime, I agree with LISAANNE1983's comments.
If the medication can cause other side effects related to dryness (constipation, dry mouth), it's seems entirely plausible thta vaginal dryness could be from the BB. However, I'd still give the office a call. Don't be embarrassed; the doctors are used to these types of questions and want you to be comfortable. Let us know what you find out as I'm sure there are other people who may be dealing with the same issue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.